Parity dependence of a majority rule characterization on the Condorcet domain
If the number of individuals is odd, majority rule is the only non-dictatorial strategy-proof social choice rule on the domain of linear orders that admit a Condorcet winner (Campbell and Kelly, 2003). This paper shows that the claim is false when the number of individuals is even, and provides a counterpart to the theorem for the even case.
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kfir Eliaz, 2004. "Social aggregators," Social Choice and Welfare, Springer;The Society for Social Choice and Welfare, vol. 22(2), pages 317-330, 04.
- Campbell, Donald E. & Kelly, Jerry S., 2006. "Social welfare functions generating social choice rules that are invulnerable to manipulation," Mathematical Social Sciences, Elsevier, vol. 51(1), pages 81-89, January.
- Jerry S. Kelly & Donald E. Campbell, 2000. "A simple characterization of majority rule," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 15(3), pages 689-700.
- Donald E. Campbell & Jerry S. Kelly, 2003. "A strategy-proofness characterization of majority rule," Economic Theory, Springer;Society for the Advancement of Economic Theory (SAET), vol. 22(3), pages 557-568, October.
When requesting a correction, please mention this item's handle: RePEc:eee:ecolet:v:112:y:2011:i:3:p:259-261. See general information about how to correct material in RePEc.
If references are entirely missing, you can add them using this form.